Hail, Worcester
- When
- July 19, 3:43 PM EST
- Where
- Worcester County, 0.69 mi N of Berlin
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 38.330, -75.220
Quarter size hail was reported.
Scattered severe thunderstorms associated with a trough of low pressure produced damaging winds and large hail across portions of the Lower Maryland Eastern Shore.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AKQ wrote it up.
Scattered severe thunderstorms associated with a trough of low pressure produced damaging winds and large hail across portions of the Lower Maryland Eastern Shore.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jul 19, 2:28 PM EST, 1 hour 15 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
328 PM EDT TUE JUL 19 2011
.SYNOPSIS...
A WEAKENING COLD FRONT WILL SLOWLY DISSIPATE ACROSS THE AREA
TONIGHT AND WEDNESDAY. HIGH PRESSURE CENTERED OVER THE MIDWEST
WILL MOVE EAST AND BE ACROSS THE AREA FROM THURSDAY INTO THE
WEEKEND. THIS WILL BRING INCREASINGLY HOT AND HUMID CONDITIONS
FROM LATE THIS WEEK INTO THE WEEKEND.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
SOME THUNDERSTORMS HAVE DEVELOP ACROSS THE NORTHERN PART OF THE
AREA THIS AFTERNOON. THESE ARE CLOSER TO THE COLD FRONT AND ALSO
ALONG A SEA BREEZE FRONT OVER THE DELMARVA. THE MODELS AGREE WITH
PUSHING THESE STORMS TO THE SOUTHEAST. AFTER SUNSET THE FORCING
WILL WEAKEN AND THE STORMS WILL WEAKEN RAPIDLY. WITH CAPES UP
AROUND 2000 WHERE THE SUN HAS COME OUT THIS AFTERNOON THIS WILL
HELP TO FUEL THE STORMS. THE SHEAR IS BETTER ACROSS THE NORTHERN
PART OF THE CWA AND MAY SUPPORTED AN ISOLATED SEVERE STORM THIS
EVENING. HOWEVER THE MAIN PART OF THE STORM WILL BE THE HEAVY RAIN.
TEMPERATURES WILL REMAIN IN THE 70S OVERNIGHT TONIGHT.
ON WEDNESDAY MODELS SHOW SOME DRYING DEVELOPING TEMPORARILY ACROSS
THE AREA. THIS LEADS TO DEWPOINTS REMAINING AROUND 70. ALSO CAPES
ARE HELD DOWN SOME AS TEMPERATURES ALOFT WARM. WILL BE A HOT DAY
ON WEDNESDAY WITH HIGHS INTO THE MID 90S BUT WITH DEWPOINTS AROUND
70 GOT HEAT INDEXES JUST BELOW 105 SO WILL NOT BE PUTTING UP ANY
ADVISORIES AT THIS TIME. SHOULD ALSO BE DRY WITH ONLY AN ISOLATED
CHANCE OF A THUNDERSTORM MAINLY DEVELOPING ALONG THE LEE SIDE TROF
TO THE WEST OF THE AREA AND DRIFTING INTO THE WESTERN SECTIONS.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
MODELS SHOW UPPER RIDGE BUILDING OVER THE AREA FOR WEDNESDAY NIGHT
THROUGH FRIDAY. 85H TEMPERATURES REACH AROUND 25C BOTH THURSDAY
AND FRIDAY. ALSO WILL SEE THE SURFACE WINDS SLOWLY TURN TO THE
SOUTH BRINGING IN LOW LEVEL MOISTURE. BY THURSDAY DEWPOINTS WILL
BE IN THE LOW 70S AND ON FRIDAY COULD HAVE SOME MID 70S DEWPOINTS.
LOOKING AT LOCAL THICKNESS STUDIES GIVE MAXES ON FRIDAY TO NEAR
105 IN THE WESTERN SECTIONS OF THE CWA. WILL NOT GO THAT HIGH BUT
EVEN MOS IS AROUND 100 FOR RIC AND FVX BOTH THU AND FRIDAY. ALSO
HAVE SOME 85H WINDS COMING IN FROM THE WEST TO HELP THE WARMING
PROCESS SO COULD SEE TEMPERATURES APPROACHING RECORDS ON FRIDAY.
BOTH DAYS CAN EXPECT HEAT INDEXES EXCEEDING 110 AND COULD GO AS
HIGH AS 115. THIS WILL CREATE A DANGEROUS HEAT EVENT FOR THURSDAY
INTO THE WEEKEND.WILL CONTINUE TO HIGHLIGHT THE HEAT IN THE HWO.
WITH ALL THE WARM AIR ALOFT DO NOT EXPECT ANY THUNDERSTORMS IN THE
AREA ON THURSDAY OR FRIDAY.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
STRNG UPR LVL RIDGE CONTS THE HEAT WAVE THROUGH SUNDAY. WEAK FRONTAL
BNDRY PROGGED MOVES SOUTH OVER THE WEEKEND...BUT LTST SUITE OF GUID
HAVING A HARD TIME PUSHING IT FRTHR SOUTH THAN NRN VA. WHAT IT DOES
IS A DVLP A SFC (LEE) TROF BOTH SAT / SUN. LOW CONFIDENCE FOR ANY
CONVECTION TO DVLP DUE TO STRENGTH OF RIDGE SO KEPT A DRY/HOT FCST.
HIGHS BOTH DAYS 95-100 WITH HX VALUES ARND 105. LOWS 75-80.
STRNGR FRNTL BNDRY APPRCHS RGN LATE MON AS HIGH PRS MOVES SOUTH FM
THE GT LAKES RGN. APPEARS ENOUGH PUSH TO GET THE BNDRY TO A PSN NEAR
THE VA-NC BRDR MON NITE. WILL HAVE SLGHT CHC POPS WITH THIS FTR MON.
HIGHS L-M90S. LOWS IN THE 70S. QUESTION AS TO HOW FAR BNDRY GETS BY
12Z TUE. FOR NOW...WILL INDICATE THE BNDRY STALLING ALONG THE COAST
AND LINGERING ACROSS SERN CNTYS. THIS RESULTS IN A WND SHFT INTO THE
NORTH WITH SLGHT CHC POPS. HIGHS TUE 85-90.
&&
.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
VFR CONDITIONS EXPECTED AT ALL TAF SITES THROUGH TODAY. A FEW MID
AND HI CLOUDS ACROSS THE REGION. A TSTM COMPLEX AFFECTING WVA AND
WRN VA/NC BUT NOT EXPECTED TO BE MUCH CONCERN FOR OUR CWA. WEAK
COLD FRONT WELL TO THE NORTH IN PA. LEE SIDE TROF AND DIFFERENTIAL
HEATING MAY PROVIDE THE IGNITION FOR LATE DAY TSTMS BUT NOT
CONFIDENT OF ANY WIDESPREAD COVERAGE. ADDED CB TO THE TAF FOR ALL
TERMINALS. SFC TROF WILL HANG OVER THE REGION OVERNIGHT AND WEAK
SE-S FLOW COULD PROVIDE EARLY CIGS 035-050 IN THE MORNG. FRONT IS
EXPECTED TO PUSH THRU LATE WED AND PROVIDED INCREASING CHC OF TSTM
ACTIVITY. HI PRES ALOFT WILL PROVIDE FOR LOTS OF HEAT ON THU AND
FRI.
&&
.MARINE...
NO FLAGS EXPECTED AS A SRLY WIND AROUND BERMUDA HIGH PRS AOB 15 KTS
CONTS THROUGH THURSDAY. FLOW BECOMES SW FRIDAY INTO WEEKEND BUT
REMAINS AOB 15 KTS. SEAS GENERALLY 2 FT NEARSHORE TO 4 FT OUT NR 20
NM. NEXT SGNFCNT FRONT NOT EXPECTED UNTIL MON NITE/TUES TIME
FRAME.
&&
.CLIMATE...
RECORD DAILY MAXIMUM TEMPERATURES...AND DAILY HIGH MINIMUM
TEMPERATURES FOR THURSDAY (7/21) THROUGH SUNDAY (7/24)
DAILY MAXIMUM TEMPERATURES:
THU 7/21...FRI 7/22...SAT 7/23...SUN 7/24
RIC 104/1930...103/1952...103/1952...105/2010
ORF 101/1926...100/1952...103/1952...105/2010
SBY 106/1930...104/1930...100/1952....96/1995
ECG 102/1987...104/1952...104/1952....97/1995
DAILY HIGH MINIMUM TEMPERATURES:
THU 7/21...FRI 7/22...SAT 7/23...SUN 7/24
RIC 77/1930....77/1991....78/1991....79/2010
ORF 80/1983....82/1998....80/1991....81/1991
SBY 77/1980....78/1985....80/1978....81/2010
ECG 79/1983....79/1952....79/1991....79/2010
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...NONE.
&&
SYNOPSIS...JAB
NEAR TERM...JAB
SHORT TERM...JAB
LONG TERM...MPR
AVIATION...JEF
MARINE...MPR
CLIMATE...HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 358 PM EDT TUE JUL 19 2011 MDZ021>025-VAZ099-100-202000- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- ACCOMACK-NORTHAMPTON VA- 358 PM EDT TUE JUL 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND AND THE EASTERN SHORE OF VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP DURING THE AFTERNOON AND EVENING HOURS. WHILE THE MAIN THREAT WITH THE THUNDERSTORMS WILL BE VERY HEAVY RAIN...A FEW OF THESE THUNDERSTORMS MAY BECOME SEVERE...CAPABLE OF PRODUCING DAMAGING WIND GUSTS IN EXCESS OF 60 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HIGH TEMPERATURES WILL BE IN THE LOW TO MID 90S ON WEDNESDAY AND THEN MID TO UPPER 90S THURSDAY THROUGH SATURDAY AND MAY REACH 100 AWAY FROM THE COAST BOTH FRIDAY AND SATURDAY. THE COMBINATION OF THE BUILDING HEAT AND HUMIDITY WILL MAKE FOR HEAT INDICES AROUND 100 DEGREES WEDNESDAY RISING TO AROUND 105 ON THURSDAY AND 110 FOR FRIDAY AND SATURDAY. IN ADDITION...HEAT INDICES WILL REMAIN ELEVATED IN THE 80S DURING THE OVERNIGHT PERIODS THURSDAY THROUGH THE WEEKEND. THE COMBINATION OF HEAT AND HUMIDITY WILL CREATE A DANGEROUS SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ048-049-060>090-202000- FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE- MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO- KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND- NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE- CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE- SUSSEX-SURRY-JAMES CITY- 358 PM EDT TUE JUL 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE AFTERNOON AND EVENING HOURS. THE MAIN THREAT FROM THE THUNDERSTORMS WILL BE THE HEAVY RAIN BUT A FEW OF THESE THUNDERSTORMS MAY BECOME SEVERE...CAPABLE OF PRODUCING DAMAGING WIND GUSTS IN EXCESS OF 60 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HIGH TEMPERATURES WILL RANGE IN THE MID AND UPPER 90S WEDNESDAY...THEN AROUND 100 DEGREES THURSDAY THROUGH SATURDAY. THE COMBINATION OF THE BUILDING HEAT AND HUMIDITY WILL MAKE FOR MAXIMUM HEAT INDICES OF 100 TO 105 DEGREES WEDNESDAY...THEN 110 TO 115 DEGREES THURSDAY THROUGH SATURDAY. IN ADDITION...HEAT INDICES WILL REMAIN ELEVATED IN THE 80S DURING THE OVERNIGHT PERIODS FRIDAY THROUGH THE WEEKEND. THE COMBINATION OF HEAT AND HUMIDITY WILL CREATE A DANGEROUS SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ012>017-030>032-102-VAZ091>097-202000- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-YORK-SOUTHAMPTON- ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK- CHESAPEAKE- 358 PM EDT TUE JUL 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...INTERIOR SOUTHEAST VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE AFTERNOON AND EVENING HOURS. THESE STORMS MAY PRODUCE VERY HEAVY RAIN. POSSIBLY A THUNDERSTORM MAY BECOME SEVERE...CAPABLE OF PRODUCING DAMAGING WIND GUSTS IN EXCESS OF 60 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HIGH TEMPERATURES WILL RANGE IN THE MID AND UPPER 90S WEDNESDAY...THEN UPPER 90S TO AROUND 100 THURSDAY THROUGH SATURDAY. THE COMBINATION OF THE BUILDING HEAT AND HUMIDITY WILL MAKE FOR MAXIMUM HEAT INDICES OF 100 TO 105 DEGREES WEDNESDAY...THEN AROUND 110 DEGREES THURSDAY THROUGH SATURDAY. IN ADDITION...HEAT INDICES WILL REMAIN ELEVATED IN THE 80S DURING THE OVERNIGHT PERIODS THURSDAY THROUGH THE WEEKEND. THE COMBINATION OF HEAT AND HUMIDITY WILL CREATE A DANGEROUS SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ633-VAZ098-202000- CURRITUCK SOUND-VIRGINIA BEACH- 358 PM EDT TUE JUL 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CURRITUCK SOUND AND SOUTH HAMPTON ROADS VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE AFTERNOON AND EVENING HOURS. THESE STORMS MAY PRODUCE VERY HEAVY RAIN. POSSIBLY A THUNDERSTORM MAY BECOME SEVERE...CAPABLE OF PRODUCING DAMAGING WIND GUSTS IN EXCESS OF 60 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. TEMPERATURES WILL BE IN THE LOW TO MID 90S WEDNESDAY THEN MID TO UPPER 90S THURSDAY THROUGH SATURDAY. TEMPERATURES COULD BE NEAR 100 INLAND ON FRIDAY AND SATURDAY. THE COMBINATION OF THE BUILDING HEAT AND HUMIDITY WILL MAKE FOR MAXIMUM HEAT INDICES OF 100 TO 105 DEGREES WEDNESDAY AND AROUND 110 ON THURSDAY THROUGH SATURDAY. IN ADDITION...HEAT INDICES WILL REMAIN ELEVATED IN THE 80S DURING THE OVERNIGHT PERIODS THURSDAY THROUGH THE WEEKEND. THE COMBINATION OF HEAT AND HUMIDITY WILL CREATE A DANGEROUS SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630>632-634-650-652-654-656-658-202000- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA- CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE CHESAPEAKE BAY BRIDGE TUNNEL- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 358 PM EDT TUE JUL 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE SOUTHERN CHESAPEAKE BAY AND THE MID ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 240 PM EDT TUE JUL 19 2011 MDZ022-024-191915- INLAND WORCESTER MD-WICOMICO MD- 240 PM EDT TUE JUL 19 2011 ...THUNDERSTORM PRODUCING HEAVY DOWNPOURS... AT 238 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM ABOUT 7 MILES SOUTHEAST OF SALISBURY...MOVING SOUTHEAST AT 10 MPH. IF THIS THUNDERSTORM HOLDS TOGETHER...IT WILL BE NEAR WHITON AT 310 PM EDT. LOCALLY HEAVY DOWNPOURS WILL LIKELY RESULT IN PONDING OF WATER ON ROADWAYS. LAT...LON 3831 7535 3818 7541 3831 7556 3837 7550 44
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
328 PM EDT TUE JUL 19 2011
MDZ024-025-192030-
INLAND WORCESTER MD-MARYLAND BEACHES MD-
328 PM EDT TUE JUL 19 2011
...STRONG THUNDERSTORMS MOVING ACROSS WORCESTER COUNTY TOWARDS OCEAN
CITY...
AT 326 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF HEAVY SHOWERS AND EMBEDDED THUNDERSTORMS...ORIENTED FROM
SHOWELL TO NEWARK...MOVING EAST AT 20 MPH. THIS AREA OF SHOWERS AND
THUNDERSTORMS WILL BE NEAR...
WEST OCEAN CITY AROUND 335 PM EDT...
OCEAN CITY AROUND 345 PM EDT...
EXPECT OCCASIONAL CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH
THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING
AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.
LAT...LON 3831 7509 3816 7516 3816 7520 3818 7520
3820 7518 3823 7521 3822 7524 3816 7526
3816 7535 3845 7526 3846 7509 3845 7507
3846 7505 3838 7505
05SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
434 PM EDT TUE JUL 19 2011
MDZ024-025-192130-
INLAND WORCESTER MD-MARYLAND BEACHES MD-
434 PM EDT TUE JUL 19 2011
...STRONG THUNDERSTORM MOVING ACROSS WORCESTER COUNTY...
AT 435 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM FROM NORTH OCEAN CITY TO NEWARK...MOVING
SOUTHEAST AT 20 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR NEWARK
AROUND 440 PM EDT.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH
THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING
AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.
LAT...LON 3807 7520 3803 7524 3806 7528 3811 7521
3820 7518 3823 7521 3820 7525 3815 7524
3815 7527 3813 7528 3807 7528 3806 7533
3833 7533 3835 7531 3842 7532 3844 7504
3838 7505
05SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
436 PM EDT TUE JUL 19 2011
MDZ024-025-192130-
INLAND WORCESTER MD-MARYLAND BEACHES MD-
436 PM EDT TUE JUL 19 2011
...STRONG THUNDERSTORM MOVING ACROSS WORCESTER COUNTY...
AT 435 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM FROM NORTH OCEAN CITY TO NEWARK...MOVING
SOUTHEAST AT 20 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR NEWARK
AROUND 440 PM EDT.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING...WIND GUSTS TO 50 MPH AND
LOCALLY HEAVY RAINFALL WITH THESE STORMS. PONDING OF WATER ON
ROADWAYS AND FLOODING OF LOW LYING AND FLOOD PRONE AREAS IS ALSO
POSSIBLE. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR
AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.
LAT...LON 3807 7520 3803 7524 3806 7528 3811 7521
3820 7518 3823 7521 3820 7525 3815 7524
3815 7527 3813 7528 3807 7528 3806 7533
3833 7533 3835 7531 3842 7532 3844 7504
3838 7505
05The Dover AFB radar (KDOX), 58 km away, was scanning. The volume nearest the first event began at 20:42 UTC.
2 hail, 1 thunderstorm wind. Local standard time, as filed.
Quarter size hail was reported.
Tree was downed onto a residence.
Golf ball size hail was reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maryland in 2011Every state in 2011This day in weather historyWarnings in Maryland, July 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 337084, 337094, 337086.